West Virginia, 2014

Strong Wind in West Virginia, November 1, 2014

November 1, 2014 · NWS RLX · 33 events in 33 counties and zones

As a strengthening low pressure system lifted north through the Great Lakes into Ontario, strong winds aloft mixed down to the ground during the late morning and afternoon. Surface temperatures were still in the mid 60s to lower 70s with sunshine.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$136,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

As a strengthening low pressure system lifted north through the Great Lakes into Ontario, strong winds aloft mixed down to the ground during the late morning and afternoon. Surface temperatures were still in the mid 60s to lower 70s with sunshine. The cold air advection aloft aided in the downward momentum transfer.

Wind gusts of 40 to 50 mph were common. The strongest measured gust was 57 mph at Yeager Airport near Charleston. Huntington and Clarksburg both measured a 51 mph gust. The Mason County Airport recorded a 50 mph gust.

Electrical outages occurred, mostly due to weak tree limbs falling on overhead lines. Kanawha and Cabell Counties both had around 2,300 customers without electricity temporarily. Around 2,100 customers in Wayne County lost electricity. The other counties had less electric outages. The wind also damaged a roof to a warehouse in Charleston.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 1, 8:56 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Nov 1, 8:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
956 AM EDT SAT NOV 1 2014

.SYNOPSIS...
NORTH FLOW INCREASES AS STORM INTENSIFIES OFF MID ATLANTIC COAST.
DRIER AIR ARRIVES NW TO SE TONIGHT INTO SUNDAY. A COLD SUNDAY
NIGHT WITH HIGH PRESSURE IN CONTROL. MODERATING TEMPERATURES MONDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
WILL UPDATE THE FORECAST TO BETTER TIME THE PRECIPITATION BAND
MOVING THROUGH THIS MORNING. WILL ALSO DELAY THE MIX WITH SNOW IN
THE LOW LANDS THIS EVENING BASED ON THE LATEST LAMP GUIDANCE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/...
DRY AIR WILL BE MOVING IN QUICKLY SUNDAY...SO HAVE POPS DECREASING
PRETTY FAST THROUGH THE MORNING. HIGH PRESSURE THEN SETTLES IN TO
OUR SOUTH...KEEPING RELATIVELY CALM WEATHER IN PLACE INTO TUESDAY.
NAM SHOWING SOME MOISTURE AND A WEAK 500MB SHORTWAVE TROUGH MOVING
THROUGH MONDAY...HAVE SOME CLOUDS WITH THIS BUT NO PRECIP. CLOUDS
WILL THEN INCREASE MORE TUESDAY AS A COLD FRONT APPROACHES FROM THE
WEST. HAVE SOME SLIGHT CHANCE POPS MAKING IT INTO SE OHIO ZONES BY
LATE TUESDAY.

TEMPERATURES WILL BE WELL BELOW NORMAL SUNDAY AND SUNDAY NIGHT BUT
GRADUALLY WARM BACK TO AROUND NORMAL BY TUESDAY AFTERNOON. BLENDED
IN MOSGUIDE FOR HIGHS...AND A BIAS-CORRECTED CONSENSUS FOR LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MODELS HAVE THE MAIN WEATHER FEATURE THIS PERIOD BEING A HIGH
AMPLITUDE UPPER TROUGH AND COLD FRONT COMING OUT OF THE PLAINS
TUESDAY...BUT WITH THE SOUTHERN PORTION OF THE UPPER TROUGH CLOSING
OFF AN UPPER LOW OVER THE SOUTHERN U.S.. WHILE THE MODELS AGREE ON
THE SCENARIO OF A SPLIT UPPER STREAM ACROSS THE NATION...THERE ARE
DIFFERENCES ON HOW MUCH ENERGY CLOSES OFF AND WHERE IT SETS UP OVER
THE SOUTH CENTRAL OR SOUTHWEST U.S.. IN ANY CASE...THE NORTHERN PART
OF THE UPPER TROUGH WILL REMAIN PROGRESSIVE ENOUGH TO DRIVE THE
FRONT ACROSS OUR AREA. HOWEVER...THE MODELS DO AGREE THIS SCENARIO
WILL SLOW THE FRONT DOWN A BIT. GIVEN ALL THIS...WILL COMPROMISE
BETWEEN THE GFS AND EURO MODELS AND TIME THE FRONT MOVING ACROSS THE
AREA LATER WEDNESDAY INTO THURSDAY MORNING. FOR PRECIP...LOOKS LIKE A
LEAD SHORT WAVE WILL BRING THE ONSET OF SHOWERS LATER TUESDAY
NIGHT...WITH THE MAIN BAND COMING ACROSS LATER WEDNESDAY AND
WEDNESDAY NIGHT AHEAD OF THE FRONT. TEMPERATURES WILL BE QUITE MILD
AHEAD OF THE SYSTEM AND PRECIP WILL BE OF THE SHOWERY TYPE...BUT NOT
ENOUGH INSTABILITY TO FOCUS ON THUNDER.  BEHIND THE COLD FRONT
THURSDAY...CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE WEST WITH
COOLING TEMPERATURES AND MOST POST FRONTAL RAIN SHOWERS ENDING FROM
WEST TO EAST. COOL DRY HIGH PRESSURE FOR FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AFTER AN INCREASE IN COVERAGE OF PCPN FROM 06Z TO 10Z ACROSS
SOUTHERN WV...MID LEVEL SUPPORT/LIFT FROM DEPARTING 500 MB LOW IS
BEGINNING TO WANE.  NEAR 10Z...EVEN THE 700 MB FLOW AT FCX IS
BACKING MORE INTO THE ENE. DYNAMICS SHIFTING SE OF OUR SOUTHERN
COUNTIES AFTER 12Z TODAY.

CONFIDENCE LEFT AT MEDIUM.  HARD TO FIGURE COVERAGE OF LINGERING
LIGHT PCPN IN WV AND HOW QUICKLY CEILING HEIGHTS LIFT DURING THE
DAYLIGHT HOURS OVER THE WV MOUNTAIN COUNTIES.

HAVE CEILINGS 2 TO 3 THSD FT IN SE OHIO BY 15Z...BUT HOLD CEILINGS
DOWN OVER WV MOUNTAIN COUNTIES...BEFORE IMPROVING 06Z TO 12Z SUNDAY.

COLDER 850 MB AIR FINALLY RETURNS FROM THE NORTH AFTER 21Z. SOME
FLAKES MAY BE SEEN IN THE CKB TO CRW CORRIDOR...BUT LINGERING SNOW
SHOWERS OVER WV MOUNTAIN COUNTIES THROUGH 06Z SUNDAY...WHILE
CLEARING OCCURS IN SOUTHEAST OHIO.

LOW LEVEL FLOW INCREASES TODAY FROM THE NW AND CONTINUES INTO
SATURDAY NIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: COVERAGE OF LINGERING PCPN HTS-CRW ON NORTH
COULD BE LESS THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    L    L    H    H    H    H    H    H    H    H    H

AFTER 12Z SUNDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     VAZ003-004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...JMV
AVIATION...KTB
Hazardous weather outlook, Nov 1, 3:39 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT SAT NOV 1 2014

WVZ033>038-046-047-020845-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
439 AM EDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MINOR SNOW ACCUMULATIONS ARE LIKELY INTO TONIGHT. ACCUMULATIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-020845-
DICKENSON-BUCHANAN-
439 AM EDT SAT NOV 1 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-020845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
439 AM EDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 1, 9:01 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             SNOWSHOE                38.42N  79.99W
11/01/2014  M1.0 INCH        POCAHONTAS         WV   CO-OP OBSERVER

            SNOW DEPTH. CO-OP OBSERVER

0600 AM     SNOW             NE COOL RIDGE           37.66N  81.09W
11/01/2014  M1.0 INCH        RALEIGH            WV   COCORAHS

            SNOW DEPTH.

0700 AM     SNOW             4 SSE NORA              37.02N  82.32W
11/01/2014  M4.0 INCH        DICKENSON          VA   CO-OP OBSERVER

            SNOW DEPTH. CO-OP OBSERVER

0700 AM     SNOW             1 W CLINTWOOD           37.15N  82.49W
11/01/2014  M1.0 INCH        DICKENSON          VA   CO-OP OBSERVER

            SNOW DEPTH. CO-OP OBSERVER

&&

EVENT NUMBER RLX1401233
EVENT NUMBER RLX1401234
EVENT NUMBER RLX1401235
EVENT NUMBER RLX1401236

NW
Local storm report, Nov 1, 10:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 AM EDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             3 SE JOSEPHINE          37.59N  81.19W
11/01/2014  E1.0 INCH        RALEIGH            WV   PUBLIC

            SNOW DEPTH. IN TOWN OF ODD VIA SOCIAL MEDIA.

&&

EVENT NUMBER RLX1401237

NW
Local storm report, Nov 1, 10:23 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT SAT NOV 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             5 WSW BRADSHAW          37.33N 81.89W
11/01/2014  E1.0 INCH        MCDOWELL           WV   PUBLIC

            ESTIMATE OF 1 INCH SNOW DEPTH.

&&

NWS CHARLESTON WV
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 strong wind. Local standard time, as filed.

Strong Wind, Barbour

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Barbour forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.133, -80.003 (the zone’s center; the record gives no point)

Strong Wind, Boone

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Boone forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.023, -81.711 (the zone’s center; the record gives no point)

Strong Wind, Braxton

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Braxton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.700, -80.719 (the zone’s center; the record gives no point)

Strong Wind, Cabell

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Cabell forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
38.420, -82.242 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Calhoun forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.845, -81.118 (the zone’s center; the record gives no point)

Strong Wind, Clay

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Clay forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.463, -81.075 (the zone’s center; the record gives no point)

Strong Wind, Doddridge

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Doddridge forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.269, -80.707 (the zone’s center; the record gives no point)

Strong Wind, Fayette

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Fayette forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company

Strong Wind, Gilmer

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Gilmer forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.924, -80.857 (the zone’s center; the record gives no point)

Strong Wind, Harrison

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Harrison forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.284, -80.380 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Jackson forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.835, -81.675 (the zone’s center; the record gives no point)

Strong Wind, Kanawha

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Kanawha forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$30,000
Reported by
ASOS
Coordinates
38.337, -81.528 (the zone’s center; the record gives no point)

Strong Wind, Lewis

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Lewis forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.996, -80.502 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Lincoln forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.175, -82.070 (the zone’s center; the record gives no point)

Strong Wind, Logan

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Logan forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.832, -81.935 (the zone’s center; the record gives no point)

Strong Wind, Mason

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Mason forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
38.770, -82.026 (the zone’s center; the record gives no point)

Strong Wind, McDowell

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
McDowell forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.379, -81.654 (the zone’s center; the record gives no point)

Strong Wind, Mingo

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Mingo forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.726, -82.135 (the zone’s center; the record gives no point)

Strong Wind, Nicholas

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Nicholas forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company

Strong Wind, Pleasants

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Pleasants forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.371, -81.161 (the zone’s center; the record gives no point)

Strong Wind, Putnam

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Putnam forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.509, -81.909 (the zone’s center; the record gives no point)

Strong Wind, Raleigh

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Raleigh forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Randolph

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Randolph forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$2,000
Reported by
ASOS

Strong Wind, Ritchie

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Ritchie forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.178, -81.063 (the zone’s center; the record gives no point)

Strong Wind, Roane

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Roane forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.714, -81.348 (the zone’s center; the record gives no point)

Strong Wind, Taylor

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Taylor forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.336, -80.046 (the zone’s center; the record gives no point)

Strong Wind, Tyler

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Tyler forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.465, -80.885 (the zone’s center; the record gives no point)

Strong Wind, Upshur

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Upshur forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$2,000
Reported by
AWOS
Coordinates
38.898, -80.233 (the zone’s center; the record gives no point)

Strong Wind, Wayne

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Wayne forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
38.146, -82.427 (the zone’s center; the record gives no point)

Strong Wind, Webster

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Webster forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company

Strong Wind, Wirt

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Wirt forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
39.022, -81.379 (the zone’s center; the record gives no point)

Strong Wind, Wood

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Wood forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.211, -81.515 (the zone’s center; the record gives no point)

Strong Wind, Wyoming

When
November 1, 11:00 AM EST to 4:00 PM EST
Where
Wyoming forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.610, -81.549 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543773, 543774, 543775, 543776, 543777, 543778, 543779, 543780, 543781, 543782, 543783, 543784, 543785, 543786, 543787, 543788, 543789, 543790, 543791, 543792, 543793, 543794, 543795, 543796, 543797, 543798, 543799, 543800, 543801, 543802, 543803, 543804, 543805.